Ergodicity for the randomly forced 2D Navier-Stokes equations

Sergei Kuksin, Armen Shirikyan

Research output: Contribution to journalArticlepeer-review

43 Citations (Scopus)


We study space-periodic 2D Navier-Stokes equations perturbed by an unbounded random kick-force. It is assumed that Fourier coefficients of the kicks are independent random variables all of whose moments are bounded and that the distributions of the first N0 coefficients (where N0 is a sufficiently large integer) have positive densities against the Lebesgue measure. We treat the equation as a random dynamical system in the space of square integrable divergence-free vector fields. We prove that this dynamical system has a unique stationary measure and study its ergodic properties. © 2001 Kluwer Academic Publishers.

Original languageEnglish
Pages (from-to)147-195
Number of pages49
JournalMathematical Physics, Analysis and Geometry
Issue number2
Publication statusPublished - 2001


  • Kick-force
  • Navier-Stokes equations
  • Random dynamical system
  • Ruelle-Perron-Frobenius theorem
  • Stationary measure


Dive into the research topics of 'Ergodicity for the randomly forced 2D Navier-Stokes equations'. Together they form a unique fingerprint.

Cite this